MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39202
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent was implanted and will not be returned for analysis.However, an analysis was concluded based on the received photo of the complaint device.The photo of the outer packaging showed the epic size.The x-ray that was retuned shows a stent in the body, but no confirmation can be made from the x-ray that the stent was the incorrect size.No other issues were identified with the device and no patient complications were reported.
 
Event or Problem Description
It was reported that stent profile problem occurred.The target lesion was located in the superficial femoral artery (sfa).A 6x100x120 epic vascular stent was deployed and post-dilated with a non-boston scientific balloon; however, a visible size difference between the stent and a previously deployed 6x150 stent in the distal sfa was noted.The physician believes that the deployed stent had an incorrect size.The stent remained implanted; however, the stent did not fully cover target lesion.The procedure was completed.There were no complications reported and the patient was okay.Investigation completed on 19mar2024.The stent was implanted and will not be returned for analysis.However, an analysis was concluded based on the received photo of the complaint device.The photo of the outer packaging showed the epic size.The x-ray that was retuned shows a stent in the body, but no confirmation can be made from the x-ray that the stent was the incorrect size.No other issues were identified with the device and no patient complications were reported.
 
Additional Manufacturer Narrative
Investigation was completed on 19mar2024.The stent was implanted and will not be returned for analysis.However, an analysis was concluded based on the received photo of the complaint device.The photo of the outer packaging showed the epic size.The x-ray that was returned shows a stent in the body, but no confirmation can be made from the x-ray that the stent was the incorrect size.No other issues were identified with the device and no patient complications were reported.Reopened investigation was completed on 24apr2024.The device was received with the stent already deployed from the delivery system.A visual examination identified no issues with the tip of the device.A visual and tactile examination of the inner and outer sheath found multiple kinks.A visual examination identified no issues or damage to the handle of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent profile problem occurred.The target lesion was located in the superficial femoral artery (sfa).A 6x100x120 epic vascular stent was deployed and post-dilated with a non-boston scientific balloon; however, a visible size difference between the stent and a previously deployed 6x150 stent in the distal sfa was noted.The physician believes that the deployed stent had an incorrect size.The stent remained implanted; however, the stent did not fully cover target lesion.The procedure was completed.There were no complications reported and the patient was okay.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18985381
Report Number2124215-2024-13831
Device Sequence Number14176782
Product Code NIO
UDI-Device Identifier08714729805205
UDI-Public08714729805205
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39202
Device Catalogue Number39202
Device Lot Number0030040246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown